MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G15147
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during a left ureteral stent removal under general anesthesia using a filiform double pigtail ureteral stent set and unspecified ureteroscope, the user detected there is encrustation on stent while removing the stent from patient.The stent broke during removal.The user utilized shock lithotripsy to remove the broken stent afterward.The stent had been implanted approximately 5 months.A check up 2 months after implantation had shown no encrustation.No section of the device remained inside the patient's body after the procedure.There were no additional consequences to the patient as a result of this alleged product malfunction.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use(ifu), manufacturing instructions, and quality control data.The complainant returned one filiform double pigtail ureteral stent for investigation.Visual examination confirmed the stent is covered with calcification that broke away and has fallen off the stent.The stent was separated into nine segments of various lengths.The distal segment was 18 cm long from the distal coil to the point of separation.The width of the coil measures 18mm.The separation point occurred at a sideport.The proximal coil was separated at the base of the coil, the width of coil measures 16 mm.The end of the coil was covered with calcification that occluded the end hole.3 mm segment- the point of separation occurred at a sideport on one end.The edge of separation appears ragged and torn.4mm segment- point of separation occurred at a sideport on one end.7mm segment- point of separation occurred at a sideport.1cm segment- points of separation occurred at a sideport on both ends.1.2cm segment- point of separation occurred at a sideport on one end.2.9cm segment-occurred at a side port on both ends.3cm segment-is stamped with the number 20.The point of separation did not occur at the side port on neither end.The combined length of these six pieces measures approximately 9.5cm.The total length of all nine segments line up together measures 27.5cm, indicating no missing pieces.Entire stent appears to have been returned.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history revealed no additional complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instruction for use (ifu) include the following precautions: "do not force set components during placement, replacement, or removal.Carefully remove the set components if any resistance is encountered." "the included stent is not intended as a permanent indwelling device." "a pregnant patient must be more closely monitored for possible stent encrustation due to calcium supplements." "improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Angulation of the wire guide or stent should be avoided.Use of a 0-degree scope lens is recommended.Scopes larger than 21.0 french are suggested." " individual variations of interaction between stents and the urinary system are unpredictable." "periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested.The stent must be replaced if encrustation hampers drainage." conclusion: the cause of the complaint could not be established.A review of the device history record did not identify any related anomalies.The returned stent confirmed the customers complaint, the stent was returned in 9 pieces.There was also a significant amount of calcification observed on the returned stent.The entirety of the stent was returned.Improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.A definitive cause of stent separation was not determined.Measures have been initiated to address this failure mode.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8741424
Report Number1820334-2019-01538
Device Sequence Number19342803
Product Code FAD
UDI-Device Identifier00827002151475
UDI-Public(01)00827002151475(17)210821(10)9109253
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2021
Device Model NumberG15147
Device Catalogue Number133628
Device Lot Number9109253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED URETEROSCOPE
Patient Age25 YR